Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 17, 2000, 2:59 PM MDT for Otero County, New Mexico; Hudspeth County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 17, 2000, 2:59 PM MDT (20:59 UTC)
- Expired
- Oct 17, 2000, 3:45 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Otero County, NM, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS54 KEPZ 172059
SVRELP
NMC035-TXC229-172145-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
259 PM MDT TUE OCT 17 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NEW MEXICO
EXTREME SOUTH CENTRAL OTERO
IN TEXAS
NORTH CENTRAL HUDSPETH
* AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL HUDSPETH COUNTY...OR
ABOUT 15 MILES WEST OF DELL CITY...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
RURAL NORTHERN HUDSPETH COUNTY AT 310 PM MDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3200 10562 3180 10539 3196 10524 3211 10551What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 1:25 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 17, 1:25 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 125 PM MDT TUE OCT 17 2000 SYNOPSIS... AN UPPER LEVEL DISTURBANCE OVER CENTRAL NEW MEXICO WILL SLOWLY DRIFT SOUTH...GENERATING SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY MOUNTAIN AREAS EAST OF EL PASO TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE ON A STEADY INCREASE OVER THE FORECAST AREA WEDNESDAY AND THURSDAY...AS AN UPPER LEVEL LOW MOVES INTO A POSITION SOUTHWEST OF THE FORECAST AREA AND MOISTURE INCREASES FROM THE SOUTHEAST. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE WEEKEND. DISCUSSION... SATELLITE IMAGERY INDICATES UPPER LOW OVER CENTRAL NEW MEXICO IS CONTINUING TO DRIFT SLOWLY SOUTH. THUNDERSTORMS HAVE DEVELOPED ALONG THE SOUTHCENTRAL MOUNTAINS IN RESPONSE TO THE LOW...WHICH ARE EXPECTED TO CONTINUE INTO THE EVENING. THE BULK OF THE HEAVY RAINS AND THUNDERSTORMS ARE EXPECTED FURTHER EAST WHERE MOISTURE IS MORE PLENTIFUL. MODELS PROG THE LOW TO GRADUALLY MOVE SOUTH THROUGH THE FORECAST AREA OVER THE NEXT 24 HOURS. A CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS FOR EASTERN PORTIONS OF THE FORECAST AREA..MAINLY OTERO AND HUDSPETH COUNTIES THAT HAVE MORE AVAILABLE MOISTURE AND INSTABILITY. A LOW LEVEL SOUTHEASTERLY FLOW WILL BEGIN TO PUSH MORE MOISTURE INTO THE FORECAST AREA LATE WENDESDAY. PRECIPITABLE WATER VALUES WILL BE ON THE RISE TO NEARLY 30 PERCENT ABOVE NORMALS. MODELS PROG ANOTHER LOW TO MOVE INTO THE VICINITY OF NORTHERN BAJA TOWARD WEDNESDAY NIGHT THAT WILL PLACE SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNDER A DIFFLUENT PATTERN THAT WILL AID IN SHOWER AND THUNDERSTORM DEVELOPMENT. IN THE EXTENDED FORECAST PERIOD THE UPPER LOW SOUTH OF ARIZONA WILL REMAIN A FACTOR IN SOUTHERN NEW MEXICO A FAR WEST TEXAS' WEATHER UNTIL IT LIFTS OUT THROUGH THE CWA ON SATURDAY. WITH A LONG WAVE TROUGH PATTERN SETTLING IN OVER THE WESTERN PART OF THE COUNTRY ANOTHER LOW WILL QUICKLY MOVE INTO THE REGION TO KEEP THE WEATHER PATTERN UNSETTLED THROUGH TUESDAY. EL PASO BB 52/ 75/ 51/ 74/ 51 12332 LAS CRUCES BB 48/ 73/ 48/ 72/ 48 12332 ALAMOGORDO BB 48/ 73/ 48/ 72/ 48 12332 CLOUDCROFT BB 39/ 57/ 38/ 57/ 38 33332 TRUTH OR CONSEQUENCES BB 49/ 73/ 48/ 72/ 48 01332 SILVER CITY BB 45/ 68/ 44/ 67/ 44 01332 DEMING BB 48/ 73/ 48/ 72/ 48 01332 LORDSBURG v BB 48/ 75/ 48/ 74/ 48 01332 SIERRA BLANCA BB 50/ 73/ 49/ 72/ 49 33332 .ELP...NONE 04 N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:50 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 40 min |
| Oct 17, 5:15 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.